FDA: Pharmacy's other drugs may be causing meningitis

By: The Associated Press
By: The Associated Press

Monday, Oct. 15, 2012

NEW YORK (AP) -- Health officials have broadened their warning to doctors about other medicines made by a specialty pharmacy linked to a meningitis outbreak.

The Food and Drug Administration took the step Monday because of reports of new illnesses that may be tied to other products made by the same company, the New England Compounding Center of Framingham, Mass.

Now health officials want doctors to contact patients who got any injection made by the company and warn them of the risk of infection.

A steroid made by the pharmacy has been tied to a national outbreak of a rare fungal form of meningitis that has killed 15.

The new reports include meningitis in a patient who got another company steroid and fungal infections in two heart transplant patients.

(Copyright 2012, The Associated Press)


WRDW.com is happy to provide a forum for commenting and discussion. Please respect and abide by the house rules:

Keep it clean, keep it civil, keep it truthful, stay on topic, be responsible, share your knowledge, and please suggest removal of comments that violate these standards.

powered by Disqus
Mailing Address: P.O. Box 1212 Augusta, GA 30903 Main Telephone: (803) 278-1212 Newsroom: (803) 278-3111 Fax: (803) 442-4561
Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 174262081 - wrdw.com/a?a=174262081
Gray Television, Inc.